Browse by author
Lookup NU author(s): Dr Edwin Wong,
Professor John SayerORCiD
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC 4.0).
© The Author 2014. Published by Oxford University Press. Long-term immunosuppression, including corticosteroids, is a hallmark of renal transplantation. We describe a patient who had a failed transplant after 15 years, subsequent graft nephrectomy and withdrawal of his immunosuppression therapy including prednisolone. Within months of complete cessation of prednisolone, he developed hypercalcaemia and subsequent systemic symptoms including ocular, respiratory and dermatological. A skin biopsy demonstrated noncaseating granulomatous lesion and a diagnosis of sarcoidosis was confirmed. Re-commencement with prednisolone resulted in complete resolution of clinical and biochemical features of sarcoidosis. Sarcoidosis is unlikely to present in the immunosuppressed patient. This case highlights that unexplained hypercalcaemia at the time of withdrawal of immunosuppression, including corticosteroids, may be a feature of sarcoidosis.
Author(s): Wong EKS, Husain A, Sayer JA
Publication type: Article
Publication status: Published
Journal: Oxford Medical Case Reports
Print publication date: 01/08/2014
Online publication date: 01/08/2014
Acceptance date: 23/06/2014
Date deposited: 13/11/2017
ISSN (electronic): 2053-8855
Publisher: Oxford University Press
Altmetrics provided by Altmetric